MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH UHR BIPOLAR 26X54MM; HIP JOINT FEMORAL (HEMI-HIP) METALLIC CEMENTED OR UNCEMENTED PROSTHESIS.

STRYKER ORTHOPAEDICS-MAHWAH UHR BIPOLAR 26X54MM; HIP JOINT FEMORAL (HEMI-HIP) METALLIC CEMENTED OR UNCEMENTED PROSTHESIS.
Catalog Number UH1-54-26
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 09/28/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Additional information has been requested and if received, will be provided in the supplemental report upon completion of the investigation.
 
Event or Problem Description
It was reported patient with hip replacement had an infection.
 
Additional Manufacturer Narrative
An event regarding infection involving a uhr bipolar head was reported.The event was not confirmed.Method & results: -device evaluation and results: a visual, functional and dimensional inspection could not be performed as the device was not returned.-medical records received and evaluation: no medical records or x-rays were made available for evaluation.-device history review: all devices in the reported lot were manufactured and accepted into final stock with no reported discrepancies.-complaint history review: there have been no other similar events for the reported lot and no other similar events for the sterile lot.Conclusions: the source of the infection could not be determined as patient information, clinical history, and results of bloodwork for infection were not provided.A capa trend analysis was conducted for the reported failure mode and concluded infection is most likely a result from other factors not necessarily related to the device in the healthcare facility setting.No further investigation for this event is possible at this time as no devices and/or insufficient information was received by stryker orthopaedics.If devices and/or additional information become available, this investigation will be reopened.
 
Event or Problem Description
It was reported patient with hip replacement had an infection.

Brand Name
UHR BIPOLAR 26X54MM
Common Device Name
HIP JOINT FEMORAL (HEMI-HIP) METALLIC CEMENTED OR UNCEMENTED PROSTHESIS.
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key6256086
Report Number0002249697-2017-00249
Device Sequence Number955817
Product Code KWL
UDI-Device Identifier07613327017243
UDI-Public(01)07613327017243(11)160523(17)210531(10)J92HTT
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K800207
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2021
Device Catalogue NumberUH1-54-26
Device Lot NumberJ92HTT
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/20/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/17/2017
Supplement Report FDA Received Date03/23/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age86 YR